MAUDE Adverse Event Report: CONMED LARGO HALL ORALMAX ELITE HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL ORALMAX ELITE HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7000DE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the pro7000de, hall oralmax elite high speed drill was being used on (b)(6) 2024 and ¿only one of these were hot during a surgery, but she didn't know which and the customer wasn't comfortable keeping them without being evaluated¿.There was no impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
Reported event of ¿hot during a surgery¿ is inconclusive.The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.If the device is returned, at a later date, the investigation may be updated and reanalyzed.The service history was reviewed, and no data was found.A device history record (dhr) review found no abnormalities that would contribute to this reported event.(b)(4).During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4) per the instructions for use, the user is advised the following: continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Failure to follow the specified service interval could result in reduced instrument performance or overheating of the handpiece.Overheating can lead to possible burn injury to the patient or medical personnel.Rotation of handpiece usage per day will assist with proper performance.Bur guards should always be checked before use.To reduce the risk of injury, prior to surgery, spin the bur guard on a bur.If the bur guard spins freely, the bearing is still good.Otherwise, the bur guard must be sent for repair immediately.Do not use.Overheating can occur if bur guard bearings are worn or not kept clean.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: "a two-year review of complaint history revealed there has been a total of 92 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.06" was corrected to "a two-year review of complaint history revealed there has been a total of 92 reports, regarding 96 devices, for this device family and failure mode.During this same time frame 3,143 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.03.Reported event of ¿hot during a surgery¿ is inconclusive.The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.If the device is returned, at a later date, the investigation may be updated and reanalyzed.The service history was reviewed, and no data was found.A device history record (dhr) review found no abnormalities that would contribute to this reported event.A two-year review of complaint history revealed there has been a total of 92 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.06.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro7000de, hall oralmax elite high-speed drill was being used on 17may24 and ¿only one of these were hot during a surgery, but she didn't know which and the customer wasn't comfortable keeping them without being evaluated¿.There was no impact or injury to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
HALL ORALMAX ELITE HIGH SPEED DRILL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19467966
Report Number1017294-2024-00067
Device Sequence Number7489365
Product Code HAB
UDI-Device Identifier10845854040904
UDI-Public(01)10845854040904(11)230717
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7000DE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/09/2024
07/19/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/12/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic